Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 90, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 1, 2009, 4:42 PM CDT for 4 counties in Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2009, 4:42 PM CDT (21:42 UTC)
- Expired
- May 1, 2009, 5:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 470 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 012142
SVROHX
TNC005-043-083-085-012215-
/O.NEW.KOHX.SV.W.0090.090501T2142Z-090501T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT FRI MAY 1 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BENTON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CAMDEN...
WEST CENTRAL DICKSON COUNTY IN MIDDLE TENNESSEE...
SOUTHERN HOUSTON COUNTY IN MIDDLE TENNESSEE...
HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF WAVERLY...
* UNTIL 515 PM CDT
* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF WAVERLY
TO CAMDEN...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW JOHNSONVILLE BY 455 PM CDT...
WAVERLY BY 505 PM CDT...
MCEWEN BY 510 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3604 8822 3630 8798 3622 8738 3591 8768
3591 8771 3588 8771 3587 8772 3592 8822
TIME...MOT...LOC 2142Z 279DEG 34KT 3621 8794 3602 8814
$$
131 follow-up statement
000
WWUS54 KOHX 012159
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT FRI MAY 1 2009
TNC005-043-083-085-012215-
/O.CON.KOHX.SV.W.0090.000000T0000Z-090501T2215Z/
DICKSON TN-HOUSTON TN-BENTON TN-HUMPHREYS TN-
459 PM CDT FRI MAY 1 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR HUMPHREYS...SOUTHERN BENTON...SOUTHEASTERN HOUSTON AND WEST
CENTRAL DICKSON COUNTIES...
AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF MCEWEN TO
BIRDSONG MARINA...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MCEWEN BY 510 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3610 8791 3627 8773 3622 8738 3593 8765
3592 8768 3591 8771 3587 8772 3592 8822
TIME...MOT...LOC 2159Z 279DEG 34KT 3623 8763 3593 8794
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:50 PM CDT, 52 minutes earlier.
Area forecast discussion, May 1, 3:50 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 350 PM CDT FRI MAY 1 2009 .DISCUSSION... SFC HIGH PRES IN THE CNTL PLAINS WL CONTINUE TO PUSH A COLD FRONT INTO MID TN TONIGHT. FRONT WL PULL UP STATIONARY. PERIODS OF SHOWERS AND THUNDERSTORMS ON TAP TONIGHT. SFC HIGH PRES MOVES ACR THE OH VLY SAT WITH PERIODS OF SHOWERS AND THUNDERSTORMS SOUTH ALONG STATIONARY FRONT. MODELS AGREEMENT WITH INVERTED TROUGHING ALONG STALLED FRONT SAT NIGHT-SUN ACR MID TN. EXCESSIVE RAINFALL LIKELY SAT NIGHT-SUN. WIDESPREAD RAINFALL AMOUNTS OF THREE TO SIX INCHES EXPECTED. HIGHER AMOUNTS POSSIBLE IF LATER MODELS HOLD THIS TREND. CONDITIONS FAVORABLE FOR FLASH FLOODING SAT NIGHT-SUN. FLASH FLOOD OR HYDROLOGIC OUTLOOK (MEMESFOHX) SENT TO ADDRESS THIS CONCERN. FLASH FLOOD WATCH MAY BE REQUIRED. PCPN CHANCE DECREASES MON AS SYS MOVES EAST. DRY PERIOD MON EVENING INTO WED MORNING...BEFORE NEXT FRONTAL SYSTEM MOVES IN WED NIGHT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 61 68 58 68 / 80 80 80 90 CLARKSVILLE 60 66 55 66 / 90 80 90 100 CROSSVILLE 61 68 59 68 / 70 80 90 80 COLUMBIA 62 72 61 72 / 70 70 70 80 LAWRENCEBURG 63 75 63 74 / 70 60 60 70 WAVERLY 60 67 58 67 / 80 80 80 90 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, May 1, 6:22 AM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 622 AM CDT FRI MAY 1 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-021130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 622 AM CDT FRI MAY 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT WEAK UPPER LEVEL DISTURBANCES SWEEPING ACROSS THE AREA WILL GENERATE A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING HAIL OR WINDS. MOST LIKELY PERIOD WOULD BE IN THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONTAL SYSTEM OVER THE OHIO VALLEY WILL DROP SOUTHEASTWARD ON SATURDAY AND BECOME STATIONARY OVER THE MIDSTATE. THE FRONT IN COMBINATION WITH UPPER LEVEL DISTURBANCES SWEEPING ACROSS THE OHIO AND TENNESSEE VALLEYS WILL GENERATE A SLIGHT RISK OFF SEVERE STORMS THIS WEEKEND. THE FRONTAL SYSTEM WILL ALSO TEND TO CONCENTRATE RAINFALL OVER THE NORTHWESTERN AND NORTHERN TIER COUNTIES THIS WEEKEND. THERE IS SOME POTENTIAL FOR HEAVY RAINFALL AND POSSIBLY FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND THROUGH THE WEEKEND DUE TO THE CONTINUING THREAT OF SEVERE THUNDERSTORMS. JLM
In the hours before
Local storm report, May 1, 2:31 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
231 PM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY RAIN 9 SSW FRANKLIN 35.81N 86.90W
05/01/2009 M3.44 INCH WILLIAMSON TN CO-OP OBSERVER
OBSERVER AT THOMPSON STATION REPORTED 3.44 INCHES OF RAIN
HAD FALLEN FROM MIDNIGHT TO 2 PM CDT TODAY...AND 2.0
INCHES BETWEEN 1 AND 2 PM CDT TODAY.
&&
STEIGERWALDTLocal storm report, May 1, 2:47 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TORNADO 9 SSE HOHENWALD 35.43N 87.50W
05/01/2009 LEWIS TN EMERGENCY MNGR
MULTIPLE TRAILERS OVERTURNED AT MACCO CAMPING
RESORT...NEAR STATE ROAD 241 NEAR LEWIS AND LAWRENCE
COUNTY LINE
&&
STEIGERWALDTLocal storm report, May 1, 3:26 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TORNADO 9 SSE HOHENWALD 35.43N 87.50W
05/01/2009 LEWIS TN EMERGENCY MNGR
3 HOMES DESTROYED ON STATE HIGHWAY 241 JUST INSIDE THE
LEWIS AND LAWRENCE COUNTY LINE
&&
STEIGERWALDTLocal storm report, May 1, 4:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
436 PM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 12 NW PULASKI 35.32N 87.18W
05/01/2009 GILES TN LAW ENFORCEMENT
ALONG HWY 166...BARN...POWER LINES AND TREES BLOWN DOWN
IN NW GILES CO. CHURCH DAMAGED AS WELL.
&&
JCOHENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 12:24 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 36 min |
| May 1, 3:33 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 27 min |
| May 1, 1:22 PM CDT | Areal Flood Advisory | OHX | Benton, Hickman, Humphreys, Perry | 3 hr |
| May 1, 1:27 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 33 min |
| May 1, 1:37 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 23 min |
| May 1, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury, Wayne | 35 min |
| May 1, 2:20 PM CDT | Tornado Warning | OHX | Lawrence, Lewis, Maury, Wayne | 25 min |
| May 1, 2:36 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 24 min |
| May 1, 2:41 PM CDT | Tornado Warning | OHX | Giles, Lawrence, Lewis, Maury | 34 min |
| May 1, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 28 min |
| May 1, 3:11 PM CDT | Tornado Warning | OHX | Giles, Marshall | 34 min |
| May 1, 3:12 PM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury | 3 hr |
| May 1, 3:18 PM CDT | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 3 hr |
| May 1, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| May 1, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 33 min |
| May 1, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 31 min |
| May 1, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 36 min |
| May 1, 4:01 PM CDT | Areal Flood Advisory | OHX | Davidson, Wilson | 3 hr |
| May 1, 4:09 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 3 hr |
| May 1, 4:14 PM CDT | Areal Flood Advisory | OHX | Bedford, Marshall, Maury | 3 hr |
| May 1, 4:27 PM CDT | Flash Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 8 hr |
| May 1, 5:03 PM CDT | Flash Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Hickman, Houston and 5 more | 5 hr |
| May 1, 5:27 PM CDT | Flash Flood Warning | OHX | Giles, Hickman, Humphreys, Lawrence, Lewis, Marshall and 4 more | 5 hr |
| May 1, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury, Perry, Wayne | 31 min |
| May 1, 5:47 PM CDT | River Flood Warning | OHX | Bedford | 3 days |
| May 1, 6:21 PM CDT | Flash Flood Warning | OHX | Cannon, Davidson, DeKalb, Macon, Robertson, Rutherford and 5 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.